Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 236, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 1, 2017, 4:34 AM CDT for Fayette County, Hardeman County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 4:34 AM CDT (09:34 UTC)
- Expired
- Jul 1, 2017, 4:51 AM CDT
- In force
- 17 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, TN, Hardeman County, TN
The radar
The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
502 WUUS54 KMEG 010934 SVRMEG TNC047-069-011015- /O.NEW.KMEG.SV.W.0236.170701T0934Z-170701T1015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Memphis TN 434 AM CDT SAT JUL 1 2017 The National Weather Service in Memphis has issued a * Severe Thunderstorm Warning for... Southeastern Fayette County in western Tennessee... Southwestern Hardeman County in western Tennessee... * Until 515 AM CDT * At 434 AM CDT, a severe thunderstorm was located near Somerville, or 19 miles northeast of Collierville, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Bolivar, Somerville, Lagrange, Moscow, Williston, Grand Junction, La Grange, Hickory Valley, Saulsbury, Rogers Springs, Laconia, Lisbon, Middleburg, Pattersonville, Van Buren and Forty Five. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3507 8942 3531 8934 3523 8888 3500 8893 TIME...MOT...LOC 0934Z 282DEG 32KT 3517 8937 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
937
WWUS54 KMEG 010951
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
451 AM CDT SAT JUL 1 2017
TNC047-069-011001-
/O.CAN.KMEG.SV.W.0236.000000T0000Z-170701T1015Z/
Fayette TN-Hardeman TN-
451 AM CDT SAT JUL 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE AND
SOUTHWESTERN HARDEMAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3507 8942 3531 8934 3523 8888 3500 8893
TIME...MOT...LOC 0949Z 282DEG 32KT 3514 8918
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:18 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 1, 3:18 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 318 AM CDT Sat Jul 1 2017 .DISCUSSION... A complex forecast exists today with rain chances driven primarily by mesoscale features which the models are struggling to handle. A decaying MCS early this morning continues to push into the Mid South. This system has sent a convective boundary quickly eastward with elevated convection continuing to diminish. This boundary should lay out somewhere across southeast counties of the forecast area this afternoon and should become a focus for convective redevelopment this afternoon. Plan to carry chance pops this morning areawide as the MCS decays. Higher pops will be introduced across portions of northeast Mississippi this afternoon where the greatest potential will exist for redevelopment in association with the outflow boundary. Temperatures should remain slightly below seasonal averages with highs in the middle to upper 80s along with continued high humidity. Chances for showers and thunderstorms will continue across southern sections of the forecast area tonight as any residual convection from the afternoon hours is slow to wane. Kept the highest pops south, diminishing to slight chances further north. Lows will remain in the 70s overnight areawide. Northwesterly flow aloft will set up across the Mid South for the end of the weekend through the first part of next week. A series of upper level disturbances should move through the flow and trigger episodes of showers and thunderstorms through the period. Timing each specific disturbance remains difficult therefore plan to carry chances for showers and thunderstorms through the period. Near normal temperatures can be expected with highs in the lower 90s with lows in the 70s with continued humid conditions. A stronger disturbance will move through the flow aloft by Wednesday through Thursday with the greatest forcing aloft remaining north of the Mid South. There may be an uptick in convective coverage, especially across northern areas, during this time period. Temperatures may be slightly cooler as well with continued high humidity. Upper level ridging should gradually build back into the forecast area by the end of next week and weekend. Abundant low level moisture and heating should still support mainly diurnal convection. Coverage should be comparably lower than earlier in the week. Temperatures should also warm with highs back into the lower 90s with lows remaining in the 70s. JLH && .AVIATION... MCS developing over AR this evening is forecast to head ESE and gradually weaken overnight. KMEM stands the best chance of having TSRA on station and added a tempo. Confidence lower at the remaining sites so kept VCTS for now. There will probably be be a period of of MVFR cigs in the morning areawide. Expect convection to redevelop in the afternoon and then diminish Sunday evening. Light SSW winds, outside of TSRAs, overnight becoming more westerly Saturday morning at 8-10 kts. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 1, 3:22 AM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 322 AM CDT Sat Jul 1 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 322 AM CDT Sat Jul 1 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Marginal Risk for severe thunderstorms over much of north Mississippi this afternoon. The severe weather risks remain localized damaging winds, large hail, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional storm chances are expected through the remainder of the weekend through the middle of next week. Any severe storm potential during this period will remain isolated and localized. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:01 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 29 min |
| Jul 1, 4:06 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 39 min |
| Jul 1, 5:04 AM CDT | Special Weather Statement | MEG | Chester, Hardeman | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.